| Model Number |
PXB35-07-17-135 |
| Medical Device Problem Codes |
Activation, Positioning or Separation Problem (2906); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/06/2023
Type of Reportable Event
Malfunction
Event or Problem Description
A physician was attempting to implant a visi pro balloon expandable stent for the treatment of a 13mm calcified lesion with 85% stenosis in the celiac artery.The artery was 7mm in diameter with moderate tortuosity and calcification.A 6fr non-medtronic sheath and a 0.035 non-medtronic guidewire were used.No embolic protection was used.The device was prepped as per the ifu with no issues identified.It was reported that the stent dislodged during removal, following a failed delivery.Wire access was lost across the celiac lesion before the stent was in position.The physician was then removing the stent following the failed delivery in order to re-cross the lesion with the wire, the stent then became stuck in the sheath (stuck on haemostatic valve).When the stent was being pulled out of the sheath the stent came off of the balloon.Another sheath and stent were used to complete the case.The lesion was not pre-dilated, device did not pass through a pre-deployed stent, no resistance encountered when advancing the device, no excessive force used.No patient injury was reported.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative